Quetiapine Is Ok!

Dear Reader,

I’ve been taking quetiapine for about a week now and I think I am feeling pretty good.

It’s been commented on that my eyes look a lot brighter since I started this medication, which is interesting. I mean, I personally haven’t noticed but It’s nice that others have seen a change. It’s also been said that I seem a lot calmer, less likely to lash out and get angry over little things, and I have less bad days.

Personally I have not noticed any of these things because as human nature goes I really only see the negatives. I feel that its taken away some of my creativity, but maybe that’s just because happiness writes white. I mean, it’s also a time thing I don’t have much time at the moment to do anything creative, work is crazy. I guess I need to take more time for me.

Anyway, quetiapine is great, well. great in that it knocks me out at 12am and keeps me asleep until 9am. Which is a huge deal for me, I don’t wake up in the night, I don’t struggle to get to sleep I just go and I feel rested when I wake up, which is so, so great.

But, in the morning I have to take another pill and well, that makes me really tired when I’m at work, tired to a point where I feel I need a nap, and I can’t because I work in retail and it’s non-stop. So I just spend a few hours glassy-eyed waiting for it to wear off. whilst customers comment on how “tired” I look and I try not to drop off.  I also make stupid mistakes when I’m like that, I’ve read it gets better (I really hope it does.)

Other side effects, I’ve previously discussed which have improved slightly but still affect me are…. Dry mouth (which is gross.) and a stuffy nose, which isn’t great when I am already prescribed a nasal steroid because my allergies have given me rinitis.

Overall, though, I do feel different, I noticed recently that my inner monolog has changed, I never heard voices, well, except my own. I heard my own voice and it was on about 8 different tracks, I would be singing the same lines of some song on one track, repeating my to do list with another, telling myself I’m an idiot with another. But now, I feel like I have just the one track and I’m not sure if that is a good thing or a bad thing, I guess I feel a bit conflicted about that. I feel like it’s turned something in my brain off, maybe it was some of my ADHD symptoms. But I will have to wait and see as to whether that is a positive or negative.

So all in all, so far an ok experience. I’m sure I will have more to add soon.

I hope you are all doing well, and if anyone has any experience with quetiapine please let me know about it in the comments or via my “contact me” section. It would be great to hear others opinions.

As Always,

The Elephant in the Room

Advertisements

3 thoughts on “Quetiapine Is Ok!

  1. I was on quetiapine (Seroquel) for 2 years and had a different experience. I was a zombie… You can ask your dr to change the dose, I was taking 100 mg at night, 25 mg for the day. I was on it because I was in a bad spiral…. I had to take it with an anti seizure med because it caused seizures.
    It took me an entire year to get off of Seroquel, every time I went down 17.5 mg, it was a week of puking.
    That being said I admit it saved my life, I just really don’t believe it’s a long-term drug… Most people I know that has been on it eventually struggle a lot. Soooo, make sure to communicate a lot with the dr, and don’t just stop taking it. When I did, I needed a lot of counselling and battled bad.

    Liked by 1 person

  2. I’ve been on serquoel for 16 years now. I’ve been on very low doses to extremely high doses like taking 600 at one point. I’ve now been on 450 for a few years. Oh how it has helped my life thro the years & has also done its damage. But just like any meds out there they all come with side effects. U just have to pick which ones are right for u. Also do u want ur mind right & put up with them which my answer is always putting my mental health first. A lot of ur symptoms ur explaining will go away over time & it does help with ADHD as well. My ADHD is so bad I have to take a ADHD meds as well. Which I don’t usally take anymore bc I don’t like how it makes me feel plus it has its own long list of even worse symptoms. But like above says it has also changed my life too. Thro out the years I’ve had to take other meds to go along with it which I’m now off of. But I know that’s part of it all. Just know that everything ur feeling is normal. Whenever ur taking a med u have to take it long enough to feel better. But just know that meds alone won’t help. U have to get therapy as well. 😉 It sounds like ur doing great on it & it is working for u. If people can tell a difference I’m sure it’s working just fine for u. I wish u all the luck!!! I know u don’t know me at all but I’m here if u ever wanna chat!!! Take care =) “This too shall pass.”

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s